Self-joinings for 3-IETs

  • Jon Chaika

    University of Utah, Salt Lake City, USA
  • Alex Eskin

    University of Chicago, USA
Self-joinings for 3-IETs cover
Download PDF

This article is published open access under our Subscribe to Open model.


We show that typical interval exchange transformations on three intervals are not 2-simple answering a question of Veech. Moreover, the set of self-joinings of almost every 3-IET is a Poulsen simplex.

Cite this article

Jon Chaika, Alex Eskin, Self-joinings for 3-IETs. J. Eur. Math. Soc. 23 (2021), no. 8, pp. 2707–2731

DOI 10.4171/JEMS/1069